MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-14
Medical Device Problem Codes Unintended Ejection (1234); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline device was opened partially in m1 segment then pulled back to distal landing zone.The pipeline was not opening ideally and the physician recaptured the distal portion twice.They noticed during the subsequent deployment that the tip coil was within the pipeline device and they determined that the device must have prematurely deployed within the microcatheter.The manufacturer representative advised the physician to advance the guide catheter to capture both the microcatheter and the pipeline device to prevent the pipeline from exiting the micro catheter uncontrolled and losing access.When reviewing the case, after a second device was used successfully, they could see that the proximal end of the device was completely separated from the detachment zone.The device had opened during the 3rd attempted deployment.There was no friction or difficulty during the procedure.The pushwire was not rotated or pulled back at any time during the procedure.The pipeline was used for an approved indication.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured internal carotid artery (ica) aneurysm with a max diameter of 16mm and a 5mm neck diameter.The landing zone was 3.2mm distally, and 3.88mm proximally.It was noted the patient's vessel tortuosity was minimal.Dapt (dual antiplatelet treatment) was administered.Pru level was 58.The angiographic result post procedure was very positive after second device was placed.Ancillary devices include a 6fr penumbra benchmark ber select bmk6f105ber130 lot f00007342 guide catheter, phenom27 fg15160-0615-1s lot 226758228 microcatheter.Microvention framer target filler coils.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the distal to middle section of the pipeline did not open.The pipeline was in a straight m1 segment when it failed to open.There were no additional steps or other devices attempted to open the pipeline.
 
Additional Manufacturer Narrative
H3: product analysis of ped2-425-14, lotno:b532352 found no bend on the pushwire.The distal hypotube and ptfe shrink tubing were intact with no signs of elongation.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The distal and proximal dps restraints were intact.The dps sleeves were intact with no signs of damage.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The distal and proximal ends of pipeline flex shield braid were found fully opened and damaged.In addition, the middle section was found to be fully opened and no damage.No other anomalies were observed.Based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open distal (flex) and middle section as the device was resheated.In addition, the proximal and distal ends could not be identified.In addition, the proximal and distal was found to be fully opened and damaged.The middle section was found fully opened and no damage.However, the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17785412
Report Number2029214-2023-01796
Device Sequence Number5838553
Product Code OUT
UDI-Device Identifier00763000284428
UDI-Public00763000284428
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2026
Device Model NumberPED2-425-14
Device Catalogue NumberPED2-425-14
Device Lot NumberB532352
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer11/02/2023
02/13/2024
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date11/29/2023
02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale